MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J426H
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.Three sealed boxes each with thirty-six unopened samples, and two open boxes with a total of sixty-six unopened samples betwen them were received for analysis.Product code j426h.As per the sampling plan, a visual inspection was performed on thirty-two samples.The packets were opened, and the paper cover was removed from the trays.Each packet was found to contain a strand single armed, which aligns with the requirements for product code j426h.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no issues related to product mix / incorrect component were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.A device has been received; however, clarification is requested whether the product belongs to this complaint.Additional information was requested, and the following was obtained via: were there any adverse consequences associated with the patient? no adverse consequences.Could you please clarify whether a double-armed suture was found, or if an extra needle was discovered in the package? according to initial reporter ¿an extra needle was found not a double armed.¿ but the picture clearly shows the double armed suture.Is there evidence that could suggest that the reported suture was part of a product mix in the package? please see attached the photo of the package.Could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided.Please see attached the shipping lable.Please provide the source or name of person providing answers to follow-up questions: initial reporter mentioned in the report.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Our analysis lab received under (b)(4), mismatch information: expected (84) j426h lot# 1014r2 but received (191) lot# 1014r2 and (4) lot# 100jp9.Product received under awb# (b)(4).From canada.Please confirm the pcf outcome regarding the lot# 100jp9 received in this complaint.Please clarify this mismatch.1.Could you please clarify if the returned device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Before use on the patient, found double armed suture - two needles in a package that should have one, product code: j426h.There were no adverse consequences reported.Additional information was requested.

Brand Name
VCL CT BRD UD 27IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21901332
Report Number2210968-2025-04477
Device Sequence Number15635641
Product Code GAM
UDI-Device Identifier10705031039773
UDI-Public(01)10705031039773(17)290430(10)1014R2
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ426H
Device Lot Number1014R2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown